Coumarin-induced intramural hematoma of the duodenum: Case report and review of the literature
Objective. Intramural hematoma of the small intestine is a complication of anticoagulant treatment with an estimated incidence of 1 case per 2500 anticoagulated patients per year. Patients may present with signs of small bowel obstruction or, in case of a ruptured hematoma, with upper gastrointestinal tract hemorrhage and hypovolemic shock. Material and methods. Case report and review of the literature. Results. We present a case of a 73-year-old male who was referred for a protruding mass in the duodenum and subsequently developed hematemesis and melena caused by a ruptured hematoma of the duodenal wall. Conclusions. Although intramural hematoma of the duodenum is a rare complication of anticoagulant therapy, early diagnosis with subsequent correction of coagulation parameters is of vital importance.
|Keywords||Anticoagulants, GI-bleeding, coumarins, duodenum, gastroduodenal-clinical, hematoma|
|Persistent URL||dx.doi.org/10.3109/00365521.2010.531484, hdl.handle.net/1765/22769|
|Journal||Scandinavian Journal of Gastroenterology|
Veldt, B.J, Haringsma, J, Florijn, K.W, & Kuipers, E.J. (2011). Coumarin-induced intramural hematoma of the duodenum: Case report and review of the literature. Scandinavian Journal of Gastroenterology, 46(3), 376–379. doi:10.3109/00365521.2010.531484